Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 101, NWS El Paso, TX

July 28, 2025Otero County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 28, 2025, 6:04 PM MDT for Otero County, New Mexico. It was in force for 86 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2025, 6:04 PM MDT (00:04 UTC)
Expired
Jul 28, 2025, 7:30 PM MDT
In force
86 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 27 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:15 PM MDTFLASH FLOOD7 Ssw Mescalero, NMLocation approx. Mescalero EM reported burn scar flooding with the Seven Springs.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2025-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2025-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WGUS54 KEPZ 290004
FFWEPZ
NMC035-290130-
/O.NEW.KEPZ.FF.W.0101.250729T0004Z-250729T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
604 PM MDT Mon Jul 28 2025

The National Weather Service in El Paso Tx/Santa Teresa has issued a

* Flash Flood Warning for...
  The Seven Springs Fire Burn Scar in...
  North Central Otero County in south central New Mexico...

* Until 730 PM MDT.

* At 604 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Seven Springs Fire Burn Scar. Between 0.3 and 
  0.6 inches of rain have fallen. Additional rainfall amounts up to 
  0.5 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Seven Springs Fire Burn Scar and downstream 
through Nogal and Laborcita Canyons. The debris flow can consist of 
rock, mud, vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Seven
           Springs Fire Burn Scar.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of areas in and around
           the Seven Springs Fire Burn Scar.

* Some locations that will experience flash flooding include...
  Upper Nogal Canyon, Burro Flats and Laborcita Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Seven Springs Fire Burn Scar. Severe debris flows can 
also be anticipated across roads. Roads and driveways may be washed 
away in places. If you encounter flood waters...climb to safety.

&&

LAT...LON 3303 10587 3304 10584 3306 10584 3307 10583
      3310 10581 3311 10582 3312 10582 3311 10580
      3307 10580 3306 10579 3305 10580 3306 10581
      3305 10583 3303 10583 3301 10587

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

ZA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 5:35 PM MDT, 29 minutes earlier. Its key messages:

  • Updated at 528 PM MDT Mon Jul 28 2025
  • Best rain chances will be today and tomorrow with flash flooding being the primary hazard.
  • High pressure influences the area starting Wednesday and remains over the area through the weekend focusing storm chances westward and over the area mountains.
  • Lingering moisture keeps temperatures near to below average throughout the work week becoming warmer than average over the weekend thanks to high pressure.
Area forecast discussion, Jul 28, 5:35 PM MDT, 29 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
535 PM MDT Mon Jul 28 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 528 PM MDT Mon Jul 28 2025

 - Best rain chances will be today and tomorrow with flash
   flooding being the primary hazard.

 - High pressure influences the area starting Wednesday and
   remains over the area through the weekend focusing storm
   chances westward and over the area mountains.

-  Lingering moisture keeps temperatures near to below average
   throughout the work week becoming warmer than average over the
   weekend thanks to high pressure.

&&

.DISCUSSION...
Issued at 1157 AM MDT Mon Jul 28 2025

High pressure to the east will continue to funnel in monsoonal
moisture today and tomorrow. Moisture content in the atmosphere is
above average with this mornings sounding reading a PW value of
1.36” which is right around the 90th percentile. In addition,
dewpoints across the area are in the 50s and 60s with the best
moisture out east. Today will be an active day with the biggest
concern being flash flooding from storms, but also monitoring
gusty outflow winds over locations out west with the blowing dust
threat as well. The Lordsburg Playa and many locations along the
I-10 corridor in and around Deming and traveling west to the AZ
border have been notorious this year for dust. The area mountains
fire off around mid-day today with more isolated to scattered
activity in the lowlands. The Gila region and locations west of
the Rio Grande Valley look to be the prime area for heavy rain
tonight. Looks like convection and showers persist into the
overnight hours with some lingering showery activity possible
Tuesday morning.

Moisture sticks around Tuesday with the monsoonal plume
overhead. A theme we have noticed over the years is if one general
area gets a lot of rain the day prior, the ground is too wet/takes
longer for the ground to heat up leading to little to no
convection in that area over the next day. Looks fairly likely
that locations west of the RGV will have the best rain chances
today but CAMs are suggesting locations east of the RGV could be
the best chances for storms on Tuesday afternoon. Either way, the
biggest impacts from storms will be torrential rainfall leading to
flash flooding and gusty outflow winds. Looks like lingering
storms and showers are possible Tuesday and into Wednesday but
doesn’t look as widespread as it does for tonight. High pressure
retrogrades westward and looks to settle over the area by
Thursday. As this high pressure moves westward, this shifts the
monsoonal plume over western locations of the CWA and AZ which is
where storm chances will be best. High pressure will start to
gradually warm and somewhat dry out the area Thursday and Friday.
Recycled moisture trapped under the high pressure will allow for a
more typical monsoon day with scattered thunderstorms in the area
mountains and isolated storms later in the desert lowlands both
days.

&&

.AVIATION...
(00Z TAFS)
Issued at 528 PM MDT Mon Jul 28 2025

Ongoing convection remains generally west of the Rio Grande
Valley, with SHRA along and east of the RGV for KELP and KLRU.
TSRA for KDMN and KTCS will persist through ~02Z with MVFR to IFR
conditions likely with lowering CIGS and reduction to VIS down to
1-3 SM due to +SHRA and BLDU. Winds currently light and VRB at
KELP and KLRU with stronger winds currently impact KTCS and KDMN
with ongoing TSRA. Prevailing winds will be west to northwest
through the evening with BKN to OVC skies through the evening and
overnight hours.

&&

.FIRE WEATHER...
Issued at 1157 AM MDT Mon Jul 28 2025

Best thunderstorm chances will be today and tomorrow as abundant
moisture is available in the atmosphere which will allow for
storms to produce heavy rainfall leading to flash flooding. Gusty
outflow winds with storms expected with the gustiest winds being
near locations bordering AZ. The monsoonal plume of moisture gets
shoved west of the Rio Grande Wednesday which is where storm
chances can be focused with more isolated to scattered coverage
elsewhere. High pressure gets settled overhead Thursday and Friday
allowing for temperatures to warm with storm chances continuing,
just more of a typical monsoon day with scattered thunderstorms in
the area mountains and isolated converge in the lowlands. Min RH
values stay above critical thresholds each day through Saturday
with a possible return of critical RHs Sunday. Winds stay light at
5-10 mph each afternoon outside of thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  73  93  73  97 /  60  30  30  20
Sierra Blanca            66  90  66  92 /  60  30  10  10
Las Cruces               67  88  67  92 /  60  40  50  30
Alamogordo               66  88  67  92 /  50  50  30  40
Cloudcroft               50  67  50  69 /  60  60  30  60
Truth or Consequences    67  87  68  90 /  70  50  40  50
Silver City              61  82  62  85 /  70  70  50  70
Deming                   68  91  68  95 /  70  50  50  40
Lordsburg                67  90  67  92 /  70  60  60  70
West El Paso Metro       70  91  73  94 /  60  30  30  30
Dell City                70  93  70  96 /  40  30  10  10
Fort Hancock             73  95  73  98 /  60  40  20  20
Loma Linda               65  85  67  88 /  50  40  20  20
Fabens                   71  93  72  96 /  60  30  20  10
Santa Teresa             69  90  70  92 /  60  40  40  30
White Sands HQ           70  90  71  93 /  50  50  40  40
Jornada Range            66  88  68  92 /  60  50  50  40
Hatch                    67  90  69  94 /  70  50  50  50
Columbus                 69  90  70  94 /  70  50  50  30
Orogrande                67  87  67  91 /  50  40  30  30
Mayhill                  56  79  56  79 /  60  60  20  60
Mescalero                55  77  55  80 /  60  60  30  70
Timberon                 55  76  55  78 /  50  60  30  50
Winston                  58  79  58  83 /  60  70  40  70
Hillsboro                62  87  63  90 /  70  50  50  60
Spaceport                66  87  67  91 /  70  40  40  50
Lake Roberts             57  83  57  86 /  70  70  60  70
Hurley                   63  84  64  87 /  70  50  50  70
Cliff                    65  90  65  92 /  70  70  50  70
Mule Creek               63  88  62  89 /  60  70  40  70
Faywood                  63  84  65  87 /  70  50  50  70
Animas                   67  90  67  92 /  60  60  60  70
Hachita                  65  87  66  90 /  70  60  60  60
Antelope Wells           65  87  66  90 /  70  70  70  60
Cloverdale               63  84  64  86 /  80  70  70  70

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch until midnight MDT tonight for Central Grant
     County/Silver City Area-Eastern Black Range Foothills-
     Southern Gila Foothills/Mimbres Valley-Southern Gila Region
     Highlands/Black Range-Upper Gila River Valley.

     Flood Watch until 4 AM MDT Tuesday for Lowlands of the Bootheel-
     Northern Dona Ana County-Sierra County Lakes-Southern Dona
     Ana County/Mesilla Valley-Southwest Desert/Lower Gila River
     Valley-Southwest Desert/Mimbres Basin-Uplands of the
     Bootheel-West Central Tularosa Basin/White Sands.

&&

FORECASTER...38-Rogers

In the hours before

Special weather statement, Jul 28, 2:07 PM MDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service El Paso TX
207 PM MDT Mon Jul 28 2025

NMZ401-426-282030-
Upper Gila River Valley NM-
Southern Gila Region Highlands/Black Range NM-
207 PM MDT Mon Jul 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRANT COUNTY
THROUGH 230 PM MDT...

At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near
Meadow Creek, moving southwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Roberts, Hill Canyon, Meadow Creek, Sapillo Creek Valley, Trout
Valley, Lake Roberts Heights, Cherry Creek Campground, McMillan
Campground, Portions of the Gila Wilderness, and Signal Peak Lookout.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3312 10828 3308 10812 3289 10817 3298 10844
TIME...MOT...LOC 2006Z 022DEG 10KT 3303 10823

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

KS
Local storm report, Jul 28, 5:23 PM MDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
523 PM MDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Dust Storm       7 ENE Road Forks        32.27N 108.90W
07/28/2025                   Hidalgo            NM   Mesonet

            Mesonet station NM009 Lordsburg Playa I10
            MP9 (NMDOT) vis down to 0.19 mile.

&&

ALB
Local storm report, Jul 28, 5:26 PM MDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
526 PM MDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Flash Flood      9 NE Montana Vista      31.92N 106.04W
07/28/2025                   El Paso            TX   Emergency Mngr

            Flooding reported at Hueco State Parks. Low
            Water Crossing topped with over 6 inches of
            water.

&&

ALB
Special weather statement, Jul 28, 5:58 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service El Paso TX
558 PM MDT Mon Jul 28 2025

NMZ403-408-409-425-426-290030-
Eastern Black Range Foothills NM-
Southern Gila Foothills/Mimbres Valley NM-
Southern Gila Region Highlands/Black Range NM-Sierra County Lakes NM-
Central Grant County/Silver City Area NM-
558 PM MDT Mon Jul 28 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL GRANT AND
SOUTHWESTERN SIERRA COUNTIES THROUGH 630 PM MDT...

At 558 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Lake Valley, moving west at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3289 10749 3276 10744 3261 10773 3288 10787
TIME...MOT...LOC 2358Z 076DEG 26KT 3282 10756

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

ZA

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:11 PM MDTAreal Flood AdvisoryEPZGrant, Luna, Sierra3 hr
Jul 28, 6:16 PM MDTSpecial Weather StatementEPZSierra29 min
Jul 28, 6:25 PM MDTDust Storm AdvisoryEPZHidalgo2 hr
Jul 28, 6:29 PM MDTFlash Flood WarningEPZSierra2 hr
Jul 28, 6:33 PM MDTAreal Flood AdvisoryEPZGrant, Luna117 min
Jul 28, 6:36 PM MDTAreal Flood AdvisoryEPZSierra114 min
Jul 28, 6:45 PM MDTFlash Flood WarningEPZOtero3 hr
Jul 28, 6:49 PM MDTAreal Flood AdvisoryEPZSierra116 min
Jul 28, 7:28 PM MDTDust Storm WarningEPZHidalgo32 min
Jul 28, 7:33 PM MDTFlash Flood WarningEPZLuna87 min
Jul 28, 8:18 PM MDTAreal Flood AdvisoryEPZOtero117 min
Jul 28, 8:22 PM MDTDust Storm AdvisoryEPZHidalgo3 hr
Jul 28, 8:35 PM MDTAreal Flood AdvisoryEPZDoña Ana, Sierra22 min
Jul 28, 8:48 PM MDTSpecial Weather StatementEPZOtero27 min
Jul 28, 8:57 PM MDTFlash Flood WarningEPZDoña Ana, Sierra3 hr
Jul 28, 9:28 PM MDTFlash Flood WarningEPZDoña Ana2 hr
Jul 28, 9:52 PM MDTSpecial Weather StatementEPZSierra23 min
Jul 28, 10:07 PM MDTFlash Flood WarningEPZDoña Ana, Sierra113 min
Jul 28, 10:17 PM MDTAreal Flood AdvisoryEPZDoña Ana3 hr
Jul 28, 10:29 PM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Jul 28, 10:33 PM MDTFlash Flood WarningEPZSierra117 min
Jul 28, 10:37 PM MDTFlash Flood WarningEPZDoña Ana113 min
Jul 29, 3:55 AM MDTFlash Flood WarningEPZLuna3 hr
Jul 29, 6:53 AM MDTAreal Flood WarningEPZLuna2 hr
Jul 29, 9:16 AM MDTFlood WatchEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra17 hr

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.